Viewing 5 reply threads
  • Author
    Posts
    • #21633
      Colleen Steele
      Keymaster

      If you were currently taking Ranitidine then you are aware of the recall. My son has taken this medication for reflux pre and post transplant, which is over 10 years. It’s been recalled due to Cancer concerns.

      He also takes Omeprazole and his doctor believes that will take care of his needs. If he starts having an increase of reflux issues then she will decide on something to replace the Ranitidine.

      Have you taken Ranitidine in the past or were you taking it during the time of the recall? How concerned are you about the Cancer concerns? Has you doctor replaced the Ranitidine with another medication and if so, what is it?

    • #21638
      Brittany Foster
      Keymaster

      Colleen,
      Strange that you mention this . I have also been taking this medication for over 10 years for my reflux since I was a teenager. My cardiologist actually was the one that mentioned this recall to me and put me on pepsid (i think that’s how you spell it) instead. I am also taking omeprazole 40 mg twice daily to help with some of the acidity. But it’s scary because there are a LOT of people who are prescribed zantac so freely for heartburn.

      • #21640
        Colleen Steele
        Keymaster

        Brittany,
        It is so concerning but I guess not much we can do about it at this point other than to stop taking it of course. Cullen was kept on the raniditine and omeprazole even after transplant because many of his medications can cause reflux and relux can cause rejection. Hopefully the omeprazole will be sufficient but who knows. He’s been on both forever so I don’t know what he is like not being on one of them. I’ve heard of pepsid. I wonder if that is what they will switch him to if they need to. The Cancer scare is so concerning. 10+ years is a long time to have been on a medication linked to such concerns.

        • #21663
          Brittany Foster
          Keymaster

          I hear ya! That definitely is a long time to take a medication. And it’s hard to know how the body is going to respond once he stops this medications that he has been taking for so long . I know that in the hospital when I am there they give me pepsid and they have that through IV form too for when I can’t do anything orally. So that is the better option for me. My cardiologist said it was safe for Pepsid so I trust his judgement when it comes to that. I was really shocked by that cancer scare though and am wondering if there is a way to get screened or at least watched for this especially those that have been on the medications for awhile

        • #21684
          Colleen Steele
          Keymaster

          Brittany,
          That is a good question about screening for those who have taken Ranitidine for long periods of time. It feels like something that should already be offered and not something we are wondering if it should be done. We are told to stop taking it because of Cancer risks but not offered information on what to test or look out for. It doesn’t feel right. “Stop taking this medicine and good luck to you.”

          I agree @carol-alexander, 10 years is a long time for a medication to suddenly be declared unsafe.

        • #21695
          Brittany Foster
          Keymaster

          It certainly is a long time! And you are right Colleen, that’s what it almost feels like they are saying. Like “AAAAAAAND there’s a possibility of cancer” like reading the fine print. JEEZ thanks as if I didn’t have enough to worry about. At least they should tell those who have been on it for an extended amount of time what to look out for or develop some type of screening just to make sure we catch things early if they were to occur.

    • #21649
      Jimi Mcintosh
      Participant

      I have taken Ranitidine and it’s related medications for years to soothe my stomach and as acid fighter. Years of taking meds for BP and diabetes has left my stomach a real mess. My GP , took me off all of these meds over a year ago, when his research indicated some nasty
      Side effects. I currently use a warm carbonated soda, a Ginger chew or tea to help gas and stomach upset.

      I am trying to go as natural as possible , where-ever possible. I am experiencing more food allergies than ever, to the point that toddler food looks great. There is always a reaction

      • #21664
        Brittany Foster
        Keymaster

        Jimi,
        that must be hard for you ! I know the feeling of having bad reactions to food. It is really disrupting especially when it comes to social settings. I wish things were easier for you too. You are definitely right to want to try as many holisitc approaches as possible. Holistic approaches in combination with the life saving medications that our bodies need really is the best balance (I think so anyways). The ginger chews can be great for settling the stomach.

    • #21650
      Jimi Mcintosh
      Participant

      I have taken Ranitidine and it’s related medications for years to soothe my stomach and as acid fighter. Years of taking meds for BP and diabetes has left my stomach a real mess. My GP , took me off all of these meds over a year ago, when his research indicated some nasty
      Side effects. I currently use a warm carbonated soda, a Ginger chew or tea to help gas and stomach upset.

      I am trying to go as natural as possible , where-ever possible. I am experiencing more food allergies than ever, to the point that toddler food looks great. There is always a reaction

    • #21679
      Carol alexander
      Participant

      Hi oh yes I was on Ranitidine for at least 10 yrs. Iam now on Famotidine
      It took 10 years for them to decide it can cause cancer?

      • #21694
        Brittany Foster
        Keymaster

        Carol,
        Sometimes it takes years of researching a medication and having patients with similar symptoms of in this case, cancer in order for researches to catch on and find a common cause. Not sure exactly how things like this are found and how long it took them to discover this was happening. It is definitely disturbing though because it is such a commonly prescribed medication.

    • #21697
      Valerie
      Participant

      I don’t know if I took ranitidine or not, but I definitely saw it in medicine chest (and omeprazole, too). It’s bad news that such a popular drug has suddenly turned out to be bad.
      I’m not aware of this topic, maybe someone will explain to me? What do you mean by “reflux”? Is it a “heartburn” ? (my translator confused me a bit)? Why is there so much discussion about this? Pulmonary hypertension provokes the occurrence of this, or are drugs that affect the stomach to blame?

      • #21702
        Brittany Foster
        Keymaster

        Valerie,
        Sometimes those with PH and lung conditions can get heartburn or reflux. Which is when gastric contents like bile or acid end up coming up from your stomach into your esophogus. This can happen due to different foods that people eat. if people have conditions of their stomach or esophogus, can happen as a result of medications that may make reflux worse etc. That is why a lot of people are taking this medication to help with the chest pain and heartburn and to decrease the acid from food and to help food from coming back into the throat. PH doesn’t have anything directly to do with Zantac but taking the medication Zantac may lead to things like cancer so it is important that people are aware of this and find another medication to take that is similar and safer.

        • #21728
          Valerie
          Participant

          Brittany, did I get it right (reflux is heartburn)? And if I understand your words correctly, this is happening as a side effect due to various medications for PH and other diseases? I think that I, too, gradually had such a problem. I think that the blame of sildenafil (the pill I take is not whole, but divided into parts, and the shell of the tablet can not save the stomach. I think all pills have a negative effect on the stomach, but the pill shell reduces this effect). Therefore, many other “useful drugs” (vitamins or magnesium preparations) stomach tolerates worse.
          I searched for information about the drug “Zantac”. “Zantac” is an original drug, and ranitidine is a generic? It is a pity that these drugs showed a terrible hidden effect after so many years after they were taken by many people. I read this topic and rushed to look for ranitidine in the medicine chest to throw it away, but I didn’t find it (and told everyone not to buy it).

Viewing 5 reply threads
  • You must be logged in to reply to this topic.
Copyright © 2017-2019 All rights reserved.

©2019 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account